Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 360, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 1998, 4:24 PM CDT for Lawrence County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 1998, 4:24 PM CDT (21:24 UTC)
- Expired
- Jul 4, 1998, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:05 PM CDT | Thunderstorm Wind 50 | Leoma, TN | Trees were blown down on U.S. Highway 43, just south of Leoma. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1943 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
830 WUUS1 KBNA 042126 RRA SVRBNA TNC099-042215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 424 PM CDT SAT JUL 4 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN MIDDLE TENNESSEE * UNTIL 515 PM CDT * AT 423 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF LAWRENCEBURG OR 9 MILES NORTHWEST OF GAITHERVILLE MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... GAITHERVILLE AT 435 PM CDT LAWRENCEBURG AT 435 PM CDT WESTPOINT AT 440 PM CDT DUNN AT 445 PM CDT LEOMA AT 450 PM CDT LORETTO AT 455 PM CDT ST. JOSEPH AT 455 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS SW/MR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:20 AM CDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jul 4, 9:20 AM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 920 AM CDT SAT JUL 4 1998 SCATTERED TSRA ALREADY POPPING UP OVER CWA AT THIS EARLY HOUR. STORMS MOVING OUT OF MO ARE DISSIPATING BUT WITH MODERATE INSTABILITY IN PLACE AND WITH VARIOUS WEAK SYNOPTIC AND SFC BOUNDARIES LAYING ARND...WOULD LEAVE POPS AS IS. TEMP FCST LOOKS OK. 12
In the hours before
Local storm report, Jul 4, 2:26 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT SAT JUL 04 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM ELMWOOD TN .88 INCH HAIL
07/04/98 SMITH NICKEL SIZED HAIL REPORTED
BY SKYWARN SPOTTERLocal storm report, Jul 4, 4:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
406 PM CDT SAT JUL 04 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM TN WIND DAMAGE
07/04/98 RUTHERFORD ROOF BLOWN OFF OF A TEXACO
SERVICE STATION IN
SOUTHERN PART OF THE
COUNTY. REPORTED BY LOCAL
LAW ENFORCEMENTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 51 min |
| Jul 4, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 51 min |
| Jul 4, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 47 min |
| Jul 4, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 49 min |
| Jul 4, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Lincoln | 49 min |
| Jul 4, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Moore | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.